What to Do If Your Medication Makes You Sick

by Junior Boomer on March 20, 2013

health-insuranceIf you have taken medication to treat an ailment and have suddenly become sick, or experience other mysterious side effects, something could be wrong.

It is necessary that you follow a few simple steps in taking proper care of yourself if your medication is making you sick.

Medication is designed to treat a problem or illness and it should not really be making you feel sick.

Contact Your Physician

The first thing you should do is call your primary care physician. If you’re experiencing serious side effects or feel ill, go to the emergency room. You will need to schedule an appointment to see your primary physician and discuss the sickness you are dealing with.

You will also need to tell your physician about the medication that you took or were taking that has now got you feeling sick. Your physician may perform tests, prescribe a lower dosage, or consider some other possibilities that could be causing you to get sick when you take the medication. You may have even been allergic to the medication that you took without realizing it ahead of time.

Stop Taking the Medicine

If your medicine is making you incredibly sick, you will need to stop taking it for the time being until you speak to a professional. You would not want your sickness to continue to get worse.

Avoid using the medication, just to be on the safe side, until you are able to see your physician to find out what is going on with your body and with the medication. Maybe it’s an interaction with something else, maybe it’s nothing, but stop taking the medicine.

Write Your Symptoms Down

Write down a list of symptoms that you are currently suffering from. This will help you keep track of your sickness, especially when you see your doctor. Some of the symptoms you may be experiencing include nausea, upset stomach, diarrhea, constipation, fever, chills, and rash.

These are just some of the most common forms of sickness that can occur after taking medication. There are plenty of other symptoms as well and it is necessary for you to keep a list of all symptoms from day to day.

Check the Medication

You will need to check the date on the medication. If it is outdated, this could be the cause of your sickness. Most expired medicine is simply less effective but in some cases may have spoiled. While it is rare, it is possible to have received defective pharmaceuticals as well.

If the medication is defective, you would need to discontinue use right away otherwise the medication will continue to make you sick and could cause serious problems in the near future.

Follow Instructions

Read the label on your medication clearly. There are occasions where medication needs to be taken with food, water, or on an empty stomach. If you do not follow the instructions carefully, this could be causing you to feel sick after you take your medication. If you need to take food with your medication, try eating a wholesome meal beforehand. However, if you need to take it on an empty stomach, make sure that you take it in the morning before you have had anything to eat.

There are many different reasons as to why you might become sick after taking medication. It is in your best interest to simply make sure you are following all directions of the medication completely, keeping track of your symptoms, and contacting your doctor for an examination to figure out what, if anything is going wrong. The medication you take is supposed to make you feel better, not worse, and if you are feeling worse, there are ways to get help.

Related Posts with Thumbnails

{ 1 comment… read it below or add one }

Pam@Pennysaverblog March 21, 2013 at 3:48 pm

The most difficult thing about medication, I find, is that the descriptions provided by the pharmacy are very generic and generalized so that each medication seems to have the same possible side effects, etc. So, sometimes it’s hard to know really truly what side effects could be from the medication you are taking and what might be unrelated.

Leave a Comment